August 25th, 2015
Overdoses happen. What leads to an overdose, what that overdose looks like and what the overdose response should be differs by substance type. On International Overdose Awareness Day, we are launching a series of posters that explain overdose risks, overdose signs and the appropriate overdose response for stimulants, opioids and alcohol. We encourage you to share these posters within your networks to prevent harms associated with overdoses.
August 11th, 2015
Given the extreme toxicity of fentanyl and the large increase in fentanyl-related deaths in past 12 months, we believe that there is an increased amount of the drug in circulation. We advise service providers & the public to become informed about the dangers of fentanyl adulteration in street drugs, and raise awareness among people who might potentially use these drugs. Learn more at KnowYourSource.ca
Pills or powders containing illicitly-manufactured fentanyl are especially dangerous because there is no quality control or regulated manufacturing process. These drugs may contain toxic contaminants or have different levels of fentanyl in each batch. Even pills produced in the same batch may have little to lethal levels of fentanyl.
Click here to learn about the signs of an opioid overdose.
Click here to about where you can get overdose prevention, recognition & response training, and take home naloxone kits.
May 5th, 2015
“You basically saved my Shambhala by the test I just got” (male, 25, BC)
For many years ANKORS has provided harm reduction and pill and powder testing services at the Shambhala Music Festival. We commissioned a survey to assess use of our harm reduction programming at the 2013 festival and to learn about festival-goers’ patterns of alcohol and drug use. We obtained 182 completed questionnaires from ANKORS service users—or “guests”—over 5 festival days. The final report has now been posted here.
March 2nd, 2015
According to the BC Coroners Service, the number of illicit drug deaths where fentanyl has been detected increased from 5% in 2012 to over 25% in 2014. As many cases are stil under investigation, it is not possible to conclude whether fentanyl is a cause or contributory factor in these deaths.
Concerned with this trend, BC's public health and law enforcement agencies have partnered to lauch Know Your Source, a public safety campaign aimed at raising awareness of toxicity of illicitly produced fentanyl.
Fentanyl is a synthetic opioid roughly 50-80 times more toxic than morphine and primarily prescribed to treat severe pain. However, illicitly produced fentanyl is being mixed into many street drugs & sold as pills or powders.